Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes redness on the ankles of a diabetic person?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 16 Mar 2017 in Skin Hair and Nails
Question: WHAT CAUSES REDNESS OF THE ANKLES IN A DIABETIC PERSON.
doctor
Answered by Dr. Grzegorz Stanko 12 minutes later
Brief Answer:
Veins insufficiency can be the reason.

Detailed Answer:
Hello!

Thank you for the query.

Usually such symptom appears due to veins insufficiency or soft tissues inflammation. Can you please attach a photo of it so I can give more precise answer? Do you have any swelling, itching, fever?

I`m looking forward to hearing from you.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 2 hours later
THANK YOU, NO SWELLING OR ITCHING. I DO HAVE TYPE 2 DIABETUS. NO PICTURE. I APPEARS RED AROUND BOTH LEGS JUST ABOVE THE ANKLE BONE ALMOST TO THE KNEES ON BOTH LEGS, NO PAIN, SOMETIMES IT FELLS SLIGHTLY HOT. I HAVE BEEN PUTTING TOPRISIN ON IT.
MORE LIKE SOFT TISSUE INFLAMMATION. IS THIS LINKED TO DIABETIS

I WOULD LIKE TO KNOW WHAT I CAN DO TO CLEAR UP THIS ISSUE. THANKS
doctor
Answered by Dr. Grzegorz Stanko 8 hours later
Brief Answer:
Doppler veins ultrasound should be done.

Detailed Answer:
As I can not see it, it really hard yo determine the exact reason. Veins insufficiency seems most probable. That is why Doppler veins ultrasound should be done.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics

Recent questions on  Soft tissue

doctor1 MD

my muscles sometimes for almost one week or two weeks get deflated after continuous workout. And after few days, again it gets back to the same position. It happens with me more often. I mean something like decrease in size or sense of feeling of loosing contraction of muscles.

doctor1 MD

i had a cortisone shot in my left hip,,feeling it take effect was painful went to bed..lasted for several days..now I am having pain i my right hip,,feels like a pulled muscle..I have been putting heat and cold on it..it seems to feel like a strong twitch or spasm of the muscle..could this be the cortisone shot remaining in my flesh???

doctor1 MD

Hi! Im a Bodybuilder and I have been prescribed Tetralysal 300 to take twice/day for 3 months and now I am wondering if this medicine will have a negative effect on my ability to build muscle/gain muscle? The reason I ask is because Ive heard/read that some antibiotic would have a negative effect when it comes to muscle gains and I dont want to take something that could effect my ability to gain new muscles under such a long time period. Regards Mikael

doctor1 MD

Below my calf but above my ankle, it feels like there is a one inch gap where there should be a tendon or muscle. I have played highly competitive soccer my whole life and have broken this ankle before. Do you know what this injury could be? It s been this way for years.

doctor1 MD

Can you get a zit in your nipple? Because I did!!! I didn't know you could get one there. It was the size of a marble and when I squeezed it tons of puss came out.. But it was my nipple!!!!!!!!!

doctor1 MD

I have had pain in my index finger for a month and trouble straightening and bending my finger. There are times that my finger remains in a curled position and is very hard to straighten. Could this be arthritis?

doctor1 MD

I have pain in the center of my chest near the bottom of my ribcage. sometimes it hurts and burns at the same time. I also have several lumps on my chest and in my left breast. they usually don't bother me but when I get cold they hurt until I...